Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 24, 2007, 7:56 AM CDT for Harvey County, Reno County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2007, 7:56 AM CDT (12:56 UTC)
- Expired
- Mar 24, 2007, 8:29 AM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Harvey County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 0.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 241256
SVRICT
KSC079-155-241400-
/O.NEW.KICT.SV.W.0019.070324T1256Z-070324T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
756 AM CDT SAT MAR 24 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 900 AM CDT.
* AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO
75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SOUTH HUTCHINSON TO 11 MILES SOUTHWEST OF HAVEN...AND MOVING EAST
AT 45 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BUHLER...BURRTON...HALSTEAD...HAVEN...HESSTON...HUTCHINSON...NORTH
NEWTON...SOUTH HUTCHINSON...WILLOWBROOK...HUTCHINSON AIRPORT...
YODER.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3816 9803 3777 9793 3790 9768 3792 9735
3817 9735
$$
JAKUB2 follow-up statements
000
WWUS53 KICT 241314
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
814 AM CDT SAT MAR 24 2007
KSC079-155-241400-
/O.CON.KICT.SV.W.0019.000000T0000Z-070324T1400Z/
HARVEY KS-RENO KS-
814 AM CDT SAT MAR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RENO
AND WESTERN HARVEY COUNTIES UNTIL 900 AM CDT...
AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HUTCHINSON AIRPORT TO HAVEN...MOVING NORTHEAST AT 45
MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR BURRTON BY 820 AM CDT.
NEAR HALSTEAD BY 830 AM CDT.
NEAR HESSTON BY 840 AM CDT.
THE TOWN OF HUTCHINSON AIRPORT IS ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3816 9803 3777 9793 3790 9768 3792 9735
3817 9735
$$
JAKUB000
WWUS53 KICT 241329
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
829 AM CDT SAT MAR 24 2007
KSC079-155-241339-
/O.CAN.KICT.SV.W.0019.000000T0000Z-070324T1400Z/
HARVEY KS-RENO KS-
829 AM CDT SAT MAR 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RENO AND WESTERN
HARVEY COUNTIES HAS BEEN CANCELLED...
AT 824 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3816 9803 3777 9793 3790 9768 3792 9735
3817 9735
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:44 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 24, 3:44 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR CCF NUMBERS NATIONAL WEATHER SERVICE WICHITA KS 344 AM CDT SAT MAR 24 2007 .DISCUSSION... THE MAIN PROBLEM WITH THIS FORECAST PACKAGE WILL AGAIN BE HOW MUCH COVERAGE WE WILL SEE FROM CONVECTION DURING THE NEXT SEVERAL DAYS. TODAY: LATEST WATER VAPOR LOOP SHOWING A LARGE BATCH OF SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHWEST KANSAS. THIS IS YIELDING TO QUITE A BIT OF RAINFALL ACROSS THAT REGION THIS MORNING WITH AMOUNTS RANGING FROM 1 TO 3 INCHES. HOWEVER...THE LATEST IR LOOP IS SHOWING THE TOPS BEGINNING TO WARM SOME WITH THE LIGHTNING DATA ALSO BECOMING LESS FREQUENT. HOWEVER...THERE IS GOOD MOISTURE TRANSPORT IN PLACE WHICH MAY CONTINUE TO FEED THIS REGION FOR A WHILE AND YIELD TO GOOD PRECIPITATION EFFICIENCY. THE MODELS ARE TENDING TO SHOW THE FLOW VEERING OUT SOMEWHAT ACROSS THE AREA THIS MORNING WHICH MAY CAUSE SOME OF THIS ACTIVITY TO SHIFT TO THE EAST. HOW FAR EAST IS THE MAIN QUESTION. WITH GOOD UPPER LEVEL DIFFLUENCE IN PLACE AND DECENT ISENTROPIC LIFT/MOISTURE TRANSPORT AROUND 295K WE MAY SEE MORE SHOWERS AND THUNDERSTORMS DEVELOP ACROSS AREAS MAINLY ALONG AND WEST OF THE I-35/135 CORRIDOR. AS A RESULT...WE HAVE BUMPED UP POPS ACROSS THESE AREAS THIS MORNING. DURING THE REMAINDER OF THE DAY...WE SHOULD BEGIN TO SEE THINGS CLEAR OUT AS SUBSIDENCE BUILDS IN THE MID AND UPPER LEVELS. THE NEXT ISSUE WILL BE THE THREAT FOR SOME THUNDERSTORMS TO DEVELOP IN CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE MISANALYSED WILL BE CRUCIAL THIS AFTERNOON ESPECIALLY FOR THE DEPICTION OF ANY PRE-FRONTAL BOUNDARY DEVELOPING AHEAD OF THE PACIFIC FRONT/DRY LINE IN NORTHWEST KANSAS. IF WE DO SEE A SECONDARY BOUNDARY DEVELOP THEN WE MAY SEE SOME SUPERCELLS DEVELOP ACROSS CENTRAL KANSAS DUE TO STRONG 0-6KM SHEAR AND MIXED LAYER CAPES BETWEEN 1500-2000J/KG. THIS REGION IS ALSO CLOSE TO A REGION WHERE LOW TOPPED SUPERCELLS MAY BE POSSIBLE. 0-3KM CAPES ARE AROUND 150J/KG. AS A RESULT...WE MAY SEE A TORNADO OR TWO AND LARGE HAIL. FORECAST CONFIDENCE IS THE LOW TO MEDIUM CATEGORY. TONIGHT: THE THREAT FOR SOME SUPERCELLS WILL STILL EXIST IN THE EVENING MAINLY IN CENTRAL KANSAS. FURTHER SOUTH...WE MAY SEE SOME SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE PACIFIC FRONT/DRYLINE. THESE SHOWERS SHOULD NOT LAST TOO LONG THOUGH SINCE THEY WILL BE MOSTLY DIURNALLY DRIVEN. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH AS YOU HEAD INTO SOUTHEAST KANSAS SINCE THE MAJORITY OF THE LIFT GOES INTO NEBRASKA. FORECAST CONFIDENCE IS IN THE MEDIUM CATEGORY. SUNDAY: THERE IS STILL A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON SUNDAY...BUT IT APPEARS LIKE THE MAJORITY OF THE AREA WILL SEE THE SURFACE-700MB FLOW VEERING OUT WHICH MAY YIELD TO A SUNNY AND WARM DAY. WE HAVE RAISED TEMPERATURES A DEGREE OR TWO TO REFLECT THIS. WE KEPT POPS IN FOR NOW...BUT THEY MAY BE REMOVED IN LATER SHIFTS. FORECAST CONFIDENCE IS MEDIUM. SUNDAY NIGHT-TUESDAY: ON SUNDAY NIGHT WE SHOULD SEE THE CIRRUS COMING BACK INTO THE AREA WITH SOME ISENTROPIC ASCENT/MOISTURE TRANSPORT ANTICIPATED MAINLY FOR SOUTHEAST KANSAS. THEN WE COULD NOT RESIST TO INSERT THE THREAT FOR MORE SHOWERS AND THUNDERSTORMS ON MONDAY NIGHT AND TUESDAY AS ANOTHER WAVE MOVES THROUGH OKLAHOMA AND TEXAS. THE GFS ENSEMBLES/ECMWF ARE FAIRLY CONSISTENT WITH THE MOVEMENT OF THIS FEATURE SINCE LAST NIGHTS RUN. ANOTHER REASON WHY WE MENTIONED THE THREAT FOR SHOWERS AND THUNDERSTORMS DURING THIS PERIOD IS BECAUSE THE LOW LEVEL MOISTURE NEVER DOES REALLY EXIT THE AREA. FORECAST CONFIDENCE IS IN THE LOW TO MEDIUM RANGE. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 59 79 57 / 50 30 20 20 HUTCHINSON 73 56 78 56 / 70 40 20 20 NEWTON 72 58 79 57 / 50 30 20 20 ELDORADO 74 60 79 57 / 40 30 20 20 WINFIELD-KWLD 75 60 79 58 / 40 20 20 30 RUSSELL 74 52 74 52 / 80 40 10 10 GREAT BEND 74 53 76 52 / 80 40 10 10 SALINA 74 56 77 55 / 70 40 10 10 MCPHERSON 73 56 78 56 / 70 30 20 10 COFFEYVILLE 81 61 80 61 / 20 20 30 30 CHANUTE 79 61 80 59 / 20 20 20 30 IOLA 78 61 80 59 / 20 20 20 20 PARSONS-KPPF 80 61 80 60 / 20 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 5:24 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 524 AM CDT SAT MAR 24 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 524 AM CDT SAT MAR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL MOVE THROUGH CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING. A FEW OF THESE STORMS MAY PRODUCE SOME PEA TO MARBLE SIZE HAIL...BUT THE MAIN THREAT WILL BE HEAVY RAINFALL. THE MAIN SHOW MAY TAKE PLACE AFTER 4 PM THIS AFTERNOON AND EARLY THIS EVENING IN CENTRAL KANSAS. THIS AREA COULD SEE A FEW SUPERCELLS DEVELOP AND MOVE NORTHEAST AT 35 TO 40 MPH. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. THE THREAT FOR THUNDERSTORMS WILL DIMINISH LATE THIS EVENING AND OVERNIGHT...BUT THERE MAY BE AN ISOLATED STORM OR TWO THAT COULD PRODUCE PEA TO MARBLE SIZE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON SUNDAY THROUGH TUESDAY. NO SEVERE STORMS ARE ANTICIPATED ON SUNDAY AND SUNDAY NIGHT. IT IS TOO EARLY TO TELL WHETHER OR NOT STORMS WILL BE SEVERE ON MONDAY AND TUESDAY. A MORE SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE PLAINS ON WEDNESDAY AND THURSDAY. IT STILL APPEARS THAT STRONG TO SEVERE STORMS WILL OCCUR WITH THIS SYSTEM...BUT THE COVERAGE AND EXACT TIMING REMAINS UNCERTAIN. CHECK LATER HAZARDOUS WEATHER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Special weather statement, Mar 24, 6:49 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 649 AM CDT SAT MAR 24 2007 KSZ091-241215- HARPER- 649 AM CDT SAT MAR 24 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE STRONG THUNDERSTORM NEAR ALVA OKLAHOMA...MOVING NORTHEAST AT 45 MPH. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Special weather statement, Mar 24, 7:24 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 724 AM CDT SAT MAR 24 2007 KSZ082-241300- KINGMAN- 724 AM CDT SAT MAR 24 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN COUNTY... AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PENALOSA TO NASHVILLE...AND MOVING EAST AT 50 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Special weather statement, Mar 24, 7:26 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 726 AM CDT SAT MAR 24 2007 KSZ050-067-241315- RENO-RICE- 726 AM CDT SAT MAR 24 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO AND RICE COUNTIES... AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF SYLVIA TO PENALOSA...AND MOVING NORTHEAST AT 45 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, Mar 24, 7:33 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
733 AM CDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM TSTM WND GST 5 SSE ATTICA 37.17N 98.19W
03/24/2007 E0 MPH HARPER KS TRAINED SPOTTER
ESTIMATED WIND AT 60 MPH.
&&
JASLocal storm report, Mar 24, 7:33 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS...CORRECTION ON WIND SPEED...
733 AM CDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM TSTM WND GST 5 SSE ATTICA 37.17N 98.19W
03/24/2007 E60 MPH HARPER KS TRAINED SPOTTER
ESTIMATED WIND AT 60 MPH.
&&
JASSpecial weather statement, Mar 24, 7:36 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 736 AM CDT SAT MAR 24 2007 KSZ083-092-241315- SEDGWICK-SUMNER- 736 AM CDT SAT MAR 24 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK AND SUMNER COUNTIES... AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF NORWICH TO BLUFF CITY...AND MOVING EAST AT 45 MPH. DAMAGING WINDS UP 60 MPH ARE POSSIBLE WITH THIS LINE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 57 min |
| Mar 23, 9:37 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 38 min |
| Mar 23, 10:12 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno | 49 min |
| Mar 24, 7:01 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.